Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have cardiac pain & have a nitro-lingual spray. Why I am sick of pills

I am on Atenolol 100mg,Simvastatin 40mg and dispersible Aspirin I have cardiac pain not high blood pressure and high cholesterol i just get fed up of taking pills thanks for some of the nasty unhelpfull answers very suportive of you.But to the others who do help,Ido have a nitrolingual spray and all the meds i am on have there side effects ie spray, bang you have a headache but its better than not being able to breath and the pain.And the sleepless nights that come with the rest and the cold sweats as well.I am on the list forNM Cardiac Myocardial Perfusion Scan and have been on list since june thats why im sick of pills and there side effects not being able to do much because im out of puff is really no fun at all . to steph j as you are a nurse i would hate to be your patient
Sat, 12 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  
  User's Response
's  Response
I'm only on three a day here and I HATE them ! All I can offer is sympathy, and that I do offer truly. I'm working my arse off here to loose weight and get a medication review so I might drop the Coversyl or the atenalol dosage, or drop one medication completely. I think the hardest part for me has been giving up smoking after 20 years... Ohhhh that HURT ! Yeah, it's self inflicted but hey... so's everything else we do. Keep on your med's and ask you GP if there is anything you can do to work towards lowering dosages, or dropping medications in future. Good luck.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 72 years old have cardio-vascular disease, have had two bypass operations and two 35 session ECP treatments over the past fifteen years and am currently prescribed both nitro pills and nitro spray by my cardiologist for angina pain. While in Toronto on business I discovered MYLAN-NITRO SUBLINGUAL SPRAY and started using it with good results. I would like to continue to use it. Could you help me find a way to get MYLAN-NITRO SUBLINGUAL here in the states? Thank you.

doctor1 MD

About two and a half years ago, my blood pressure was really high but I had no chest pain. It was determined that I had a really slow heartbeat and that a pacemaker was needed. Almost immediately after the installation, I started having pretty severe chest pains that sometimes went to the left arm and the lower jaw. Sometimes to the right arm also. Nitro pills under the tongue worked the best for eleviating the pain. After a number of tests and a heart cath, no determination was made as to why I had these attacks. On a good day I may take 3 nitro pills a day. On a bad day, maybe 9. Also, certain foods such as sugar or onions will trigger attacks. Tests for Gerd didn t show anything either. As I said, I had no pains until after this pacemaker was installed.

doctor1 MD

Hi there, My Partner John has a centre chest pain , he feels slightly off. The only thing what takes the pain away, is coro-nitro spray. And then he starts feeling a little better in his self. I would appreciate it, if you could let me know, in what is going on. He has had this for several times before. and treated, the same way. until, next time. regards, kim (partner)

Recent questions on  Atenolol

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Hi, may question is i have a 1.5 mg injection of hcg

every day for the last 8 days , but i have same palpitation and my hart rate is up to 137, and my diastolic went up to 107 since i have the injection, i use atenolo to control my hart rate i never have problem using the atenolol, but now after the hcg i have to increase de dosis fron 50 mg to 75 mg

doctor1 MD

i take 50 mg of atenolol to control my heart rate , however when i am fast asleep my heart rate goes up for no reason it is not pleasant what could cause this ? as when i am alseep i would presume my body was relaxed can you help they have never found the cause of my fast heart only that it started in pregnancy but never returned to normal i take no other meds. also does this drug slow down your metabloism as i have gained some weight and i have never been fat in my life many thanks

doctor1 MD

I have had PSVT's and had an ablation for them. After 5 years I started having them again. They last a short time and kick down on their own instead of having to go to the hospital and be converted. I am just a little ok lot nervous now since I am making a trip to Yellowstone and the elevation is very high. Should I take my atenolol daily what is going to help with palpitaitons at high elevations or should I stop worrying?

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...

doctor1 MD

Hallo, mother (74 yo) woke up today disoriented and couldn't operate her right hand. she was unable to form words, and wold break down crying. when I went over herr her voice sounded as if mouth was filled w/water... or like she'd gotten numbing...

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...